Georgia, 2005Damaging Winds in Georgia, July 27, 2005
July 27, 2005 · NWS FFC · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 27, 4:35 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 27, 4:35 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT WED JUL 27 2005
.SHORT TERM...
THE UPPER LEVEL RIDGE WILL CONTINUE TO WEAKEN OVERNIGHT. ISOLATED
SHOWERS AND THUNDERSTORMS ALREADY FIRING OVER SOUTHWESTERN
PORTIONS OF FORECAST AREA. EXPECT MAINLY ISOLATED DIURNALLY DRIVEN
CONVECTION ACROSS MUCH OF FORECAST AREA THIS EVENING WITH ONLY
EXCEPTION ACROSS PORTIONS OF NORTH GEORGIA AS COLD FRONT
APPROACHES FROM THE NORTHWEST. MODELS ARE IN PRETTY GOOD AGREEMENT
STALLING FRONT OVER EASTERN...SOUTHERN PORTIONS OF FORECAST AREA
BY THURSDAY AFTERNOON. FRONT WILL REMAIN NEARLY STATIONARY THROUGH
THE WEEKEND. AN UPPER LEVEL TROUGH SETS UP JUST WEST OF FORECAST
ARE WITH SEVERAL SHORT WAVES ROTATING AROUND THE BASE...AND WILL
CONTINUE CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND. WILL SEE ONE
MORE DAY OF NINETY DEGREES OR HIGHER ACROSS PEACH STATE TOMORROW
BEFORE TEMPERATURES COOL INTO THE MID 80S TO NEAR 90 RANGE.
.LONG TERM...
UPPER LEVEL TROUGH PUSHES EAST DURING THE EARLY PART OF NEXT
WEEK. MODELS ADVERTISING ENOUGH MOISTURE AVAILABLE ACROSS THE
FORECAST AREA TO WARRANT CHANCE POPS MAINLY IN THE AFTERNOON AND
EVENING DUE TO DIURNALLY DRIVEN CONVECTION.
&&
.AVIATION...ANOTHER EVENING OF REDUCED VSBY DUE TO HAZE. SOME
ISOLATED RW/TRW SHOULD DIE OFF QUICKLY AFTER SUNSET. EXPECT MORE
ACTIVITY THURSDAY...MAINLY NORTH OF ATL. EXPECT MOST BKN CIGS TO BE
N OF ATL THURSDAY AFTERNOON SO WILL STILL CARRY SCT CLOUDS THURSDAY
FOR PREVAILING CONDS AT ATL. WITH INCREASING WINDS WOULD EXPECT HAZE
WILL NOT BE AS SIGNIFICANT A FACTOR THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 74 91 73 87 / 20 30 30 40
ATHENS 74 92 72 89 / 20 30 30 40
GAINESVILLE 73 90 71 86 / 20 30 30 40
ROME 74 92 72 90 / 30 50 30 40
COLUMBUS 77 96 75 90 / 20 30 30 40
MACON 75 96 74 91 / 20 30 30 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
&&
Hazardous weather outlook, Jul 27, 5:05 AM EST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EDT WED JUL 27 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
605 AM EDT WED JUL 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL BEGIN TO WEAKEN AND MOVE OUT OF THE
AREA IN APPROACH OF A FRONT. DAYTIME HEATING ALONG WITH MOISTURE
AHEAD OF THE FRONT MAY TRIGGER SOME ISOLATED THUNDERSTORMS ACROSS
THE AREA. ABOVE AVERAGE TEMPERATURES COMBINED WITH HIGH DEWPOINTS
WILL PROVIDE FOR HEAT INDEX VALUES RANGING FROM 101 TO 109 IN MANY
AREAS.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING.
.DISCUSSION...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING. LI VALUES WILL RANGE FROM FROM MINUS 3 TO MINUS 6 WITH
CAPE VALUES OF NEAR 2500. DAYTIME HEATING ALONG WITH AN INCREASE IN
MOISTURE AHEAD OF THE FRONT COULD TRIGGER SOME ISOLATED
THUNDERSTORMS. ANY THUNDERSTORMS THAT DO DEVELOP SHOULD REMAIN
BELOW SEVERE LEVELS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL
BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
22
In the hours before
Special weather statement, Jul 27, 6:02 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT WED JUL 27 2005
GAZ045-055-057-272330-
702 PM EDT WED JUL 27 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 30 TO 40 MPH WINDS
IN HENRY...CLAYTON AND DEKALB COUNTIES UNTIL 730 PM EDT...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM OVER CONLEY...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HENRY...CLAYTON AND DEKALB COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...
OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jul 27, 6:24 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT WED JUL 27 2005
GAZ002>004-011-280000-
724 PM EDT WED JUL 27 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 30 TO 40 MPH
WINDS IN CHATTOOGA...WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL
800 PM EDT...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM TUNNEL HILL TO MENLO...MOVING EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CHATTOOGA...WALKER...WHITFIELD AND CATOOSA COUNTIES. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SUMMERVILLE...
LAFAYETTE...TRION...RINGGOLD...VARNELL AND DALTON. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...
OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Thunderstorm Wind, Clayton
- When
- July 27, 6:31 PM EST
- Where
- Clayton County, Ellenwood
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $250
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.617, -84.283
The Clayton County 911 Center reported that one tree was blown down.
Thunderstorm Wind, Bartow
- When
- July 27, 8:10 PM EST
- Where
- Bartow County, Adairsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.367, -84.950
The Bartow County 911 Center reported that several power lines were down in the Adairsville area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in West Virginia, July 27, 20051 death · $23,000 · 1 in hail · 14 events
- Rip Current in North Carolina, July 27, 20051 death · 1 event
- Heat in Mississippi, July 27, 20051 death · 1 event
- Hail and Damaging Winds in Maryland, July 27, 20052 injured · $450,000 · 1.75 in hail · 18 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 27, 2005$158,000 · 50 kt wind · 13 events
- Lightning Strike in New Hampshire, July 27, 2005$250,000 · 1 event
- Lightning Strike in Pennsylvania, July 27, 2005$200,000 · 1 event
- Flash Flood and Damaging Winds in Connecticut, July 27, 2005$110,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in New Hampshire, July 27, 2005$70,000 · 50 kt wind · 11 events
- Lightning Strike in Alabama, July 27, 2005$110,000 · 1 event
- Damaging Wind in Tennessee, July 27, 2005$100,000 · 65 kt wind · 1 event
- Damaging Wind in South Carolina, July 27, 2005$75,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468432, 5468433.